Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Eur Acad Dermatol Venereol. 2002 Mar;16(2):121-6.

Steroid dermatitis resembling rosacea: aetiopathogenesis and treatment.

Author information

  • 1Department of Dermatology and Venereology, Zagreb University Hospital Center, Croatia. suzana.ljubojevic@zg.hinet.hr

Abstract

BACKGROUND:

Corticosteroids were first introduced for topical use in dermatology in 1951. Since then uncontrolled use (abuse) has caused many different reactions, often with manifestations resembling those of rosacea.

OBJECTIVE:

The prolonged use of local corticosteroids (usually 2-6 months) may lead to a clinical picture of severe dermatitis with erythema, papules and pustules that are classified according their localization to three types. The treatment of choice is tetracycline in combination with local application of neutral ointments.

CONCLUSIONS:

Trivial skin dermatoses, especially on the face, should not be treated with local corticosteroids.

Comment in

PMID:
12046812
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk